SciELO - Scientific Electronic Library Online

vol.104 issue5-6Chaotic linear systems in mathematical biologyParticipatory assessment of the South African abalone resource and its impact on predicted population trajectories author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand



Related links

  • On index processCited by Google
  • On index processSimilars in Google


South African Journal of Science

On-line version ISSN 1996-7489
Print version ISSN 0038-2353


DUC, K. Dao; AUGER, P.  and  NGUYEN-HUU, T.. Predator density-dependent prey dispersal in a patchy environment with a refuge for the prey. S. Afr. j. sci. [online]. 2008, vol.104, n.5-6, pp.180-184. ISSN 1996-7489.

In this article, we examine a two-patch predator-prey model which incorporates a refuge for the prey. We suppose that prey migration is dependent on predator density, according to a general function. We consider two different time scales in the dynamics of the model, a fast one describing patch to patch migration, and a slow one involving local prey and predator interaction. We take advantage of the time scales to reduce the dimension of the model by use of methods of aggregation of variables, and thereby examine the effect of predator density-dependent migration of prey on the stability of the predator-prey system. We establish a simple criterion of viability, namely, the existence of a positive and globally stable equilibrium, and show that density dependence has beneficial effects on both species by providing larger equilibrium densities.

        · text in English     · English ( pdf )


Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License